MAUDE Adverse Event Report: CARDINAL HEALTH, INC. MONOJECT; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH, INC. MONOJECT; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 1182510
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that a cma administered a vaccine to a patient and implemented the safety cap on the syringe by pushing the safety cap against the table.The cma then went to set the syringe on the table with their right hand and with their left hand grabbed a band-aid for the patient.The cma was stuck on the left-hand forefinger with the needle.It was stated that after the stick, the needle had unscrewed, and the vaccine's pre-filled syringe fell to the floor and that is when the cma noticed that the needle had apparently bent separating from the safety cap and had malfunctioned allowing the needle to not be protected by the safety cap.Additional information received on 11oct2024 stated that the cma was seen in employee occupational health & wellness, had blood drawn, and is on medications for prophylaxis.
 
Additional Manufacturer Narrative
The 510(k) number was added to section g4.
 
Additional Manufacturer Narrative
The device history record (dhr) could not be reviewed as no lot information was provided within the complaint.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.During production, inspectors routinely examine a statistical sample both physically and visually.There were no samples returned for evaluation, therefore the affected device(s) could not be evaluated to confirm the reported failure mode.¿ as such, a root cause could not be determined.¿ ¿we will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
MONOJECT
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
3651 birchwood drive
waukegan IL 60085
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key20517237
Report Number1423537-2024-00261
Device Sequence Number15423991
Product Code FMI
UDI-Device Identifier10884521544680
UDI-Public(01)10884521544680
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K123684
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1182510
Device Catalogue Number1182510
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date10/25/2024
01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown